Alert archive / California / Flash Flood Warnings in 2011
Flash Flood Warning 12, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jul 6, 2011, 1:55 PM PDT for Los Angeles County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 1:55 PM PDT (20:55 UTC)
- Expired
- Jul 6, 2011, 4:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 8.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 2088 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688 WGUS56 KLOX 062055 FFWLOX CAC037-062345- /O.NEW.KLOX.FF.W.0012.110706T2055Z-110706T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OXNARD CA 155 PM PDT WED JUL 6 2011 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ANTELOPE VALLEY AND THE ADJACENT FOOTHILLS OF THE SAN GABRIEL MOUNTAINS IN EAST CENTRAL LOS ANGELES COUNTY... * UNTIL 445 PM PDT. * AT 140 PM PDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG AND NEARLY STATIONARY THUNDERSTORMS ACROSS THE ANTELOPE VALLEY AND ADJACENT FOOTHILLS EXTENDING FROM PALMDALE EASTWARD INTO SAN BERNARDINO COUNTY...ALONG HIGHWAY 138. THESE STORMS ARE PRODUCING RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR...CAPABLE OF FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALMDALE... LITTLEROCK...PEARBLOSSOM..AND LAKE LOS ANGELES. MAJOR ROADWAYS THAT COULD BE IMPACTED INCLUDE HIGHWAYS 18 AND 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3445 11765 3446 11820 3465 11819 3469 11766 $$ GOMBERG
2 follow-up statements
595 WGUS76 KLOX 062243 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 343 PM PDT WED JUL 6 2011 CAC037-062345- /O.CON.KLOX.FF.W.0012.000000T0000Z-110706T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 343 PM PDT WED JUL 6 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR THE EASTERN ANTELOPE VALLEY IN LOS ANGELES COUNTY... AT 335 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE LINGERING SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE EASTERN ANTELOPE VALLEY. OVERALL RAINFALL INTENSITIES HAVE RECENTLY DECREASED BUT COULD REINTENSIFY WITHIN THE NEXT HOUR. EARLIER THIS AFTERNOON...CALIFORNIA HIGHWAY PATROL REPORTED FLOODING ALONG ANTELOPE VALLEY HIGHWAY IN THE VICINITY OF 263RD STREET. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE LOS ANGELES AND PEARBLOSSOM...INCLUDING HIGHWAYS 18 AND 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3445 11765 3446 11820 3465 11819 3469 11766 $$ GOMBERG
732 WGUS76 KLOX 062348 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 448 PM PDT WED JUL 6 2011 CAC037-062355- /O.EXP.KLOX.FF.W.0012.000000T0000Z-110706T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 448 PM PDT WED JUL 6 2011 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN ANTELOPE VALLEY IN LOS ANGELES COUNTY... AT 445 PM...DOPPLER RADAR INDICATED DIMINISHING THUNDERSTORM ACTIVITY IN THE EASTERN ANTELOPE VALLEY...ALLOWING THE EXPIRATION OF THE FLASH FLOOD WARNING. HOWEVER...ADDITIONAL STRONG THUNDERSTORMS OVER KERN COUNTY WERE BEGINNING TO MOVE INTO THE NORTHERN ANTELOPE VALLEY...WHICH MAY REQUIRE ADDITIONAL WARNINGS. LAT...LON 3445 11765 3446 11820 3465 11819 3469 11766 $$ GOMBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 1:40 PM PDT, 15 minutes earlier.
Area forecast discussion, Jul 6, 1:40 PM PDT, 15 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 140 PM PDT WED JUL 6 2011 .SYNOPSIS... HIGH PRESSURE WILL CONTINUE THROUGH THURSDAY WITH ABOVE NORMAL TEMPERATURS AND A CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY OVER THE MOUNTAINS AND DESERTS. A TROUGH WILL MOVE INTO THE AREA FRIDAY...LINGERING INTO NEXT WEEK...BRINGING COOLER TEMPERATURES AND THE RETURN OF THE MARINE LAYER. && .SHORT TERM (TODAY-SAT)...DAY 3 OF OUR MONSOON EVENT AND AGAIN WE'RE SEEING THUNDERSTORMS FLARING UP OVER THE TYPICAL AREAS, NRN VENTURA COUNTY AND NORTHEASTERN LA COUNTY. SOMEWHAT SURPRISED THAT SLO COUNTY HASN'T SHOWN ANY SIGNIFICANT DEVELOPMENT YET BUT STILL A FEW HOURS OF GOOD HEATING LEFT. A NICE LITTLE MID LEVEL CIRCULATION IS DRIFTING NORTH THROUGH THE EASTERN DESERTS AND POSSIBLY PROVIDING SOME EXTRA LIFT FOR THOSE STORMS ALONG THE LA/SBD COUNTY LINE. FLASH FLOOD WATCH LOOKS GOOD. WILL LEAVE IT UP ACROSS SLO COUNTY MTNS AND CUYAMA VALLEY JUST IN CASE WE DO GET SOME DEVELOPMENT LATER THIS AFTERNOON. ANOTHER HOT AND MUGGY DAY ACROSS THE AREA. TEMPS ODDLY COOLER ACROSS COASTAL LA COUNTY AND DOWNTOWN BUT THE SAME OR EVEN WARMER THAN TUESDAY PRETTY MUCH EVERYWHERE ELSE. NOT SEEING MUCH CHANGE IN THE SCENARIO FOR THURSDAY. PWATS ARE A LITTLE LOWER BUT NOT MUCH AND CERTAINLY ENOUGH TO HELP GENERATE SOME SIGNIFICANT RAINFALL RATES WITH THUNDERSTORMS. MIDNIGHT SHIFT CAN RE-EVALUATE BUT BASED ON TODAY'S ACTIVITY IT SEEMS ANOTHER FLASH FLOOD WATCH WILL BE WARRANTED FOR THURSDAY AT LEAST FOR NORTHERN LA/VTU COUNTIES. TEMPERATURES AGAIN ABOUT THE SAME OVERALL. ON FRIDAY WE'LL START FEELING THE EFFECTS OF AN APPROACHING TROF. PREVIOUS MODELS HAD SHOWN MOST OF THE MOISTURE MOVING EAST BY FRIDAY AFTERNOON BUT THE 12Z NAM STILL SHOWED 850 DEWPOINTS BETWEEN 10 AND 12. DECIDED TO ADD ONE MORE DAY OF SLIGHT CHANCES TO THE VENTURA AND LA MTNS AND ANTELOPE VALLEY FOR THIS REASON. GRADIENTS WILL BE TRENDING ONSHORE SO THERE SHOULD BE AT LEAST A COUPLE DEGREES OF COOLING FOR COAST AND EVEN THE VALLEYS FRIDAY, BUT STILL QUITE WARM, THOUGH WITH LESS HUMIDITY. MAY GET A LITTLE MARINE LYR RETURN FRIDAY MORNING, ESPECIALLY CENTRAL COAST AND SRN LA COUNTY. THE TROF DEEPENS A LITTLE SAT WHICH SHOULD INCREASE MARINE LYR DEPTH AND AREAL COVERAGE. FORECAST MAY BE A BIT OVERDONE IN TERMS OF INLAND PUSH BUT AT LEAST SOME CLOUDS SHOULD WORK THEIR WAY INTO THE VALLEYS OVERNIGHT. MOST AREAS SHOULD SEE A GOOD BURN OFF BY LATE MORNING. A LITTLE COOLER AGAIN SAT WITH HIGHS RETURNING TO MORE SEASONAL NORMS. .LONG TERM (SUN-WED)...VERY LITTLE CHANGE THROUGH THE PERIOD. THE TROF LINGERS ALONG THE WEST COAST, KEEPING MONSOON MOISTURE WELL EAST AND THE MARINE LYR IN PLACE. EXPECT VERY TYPICAL NIGHT/MORNING CLOUDS AND FOG FOR COAST AND LOWER VALLEYS WITH HIGHS NEAR NORMAL. THE TROF DEEPENS SLIGHTLY AROUND MID WEEK SO TEMPS MAY TREND A LITTLE COOLER THEN, OTHERWISE MINIMAL CHANGES THROUGH THE WEEK. && .AVIATION...05/1800Z. FAIR CONFIDENCE IN THE MARINE CLOUD FORECAST FOR COASTAL SECTIONS SOUTH OF POINT CONCEPTION. IT IS BELIEVED THAT THE PRESENCE OF TROPICAL MOISTURE AND SOUTHEAST FLOW WILL KEEP THE MARINE CLOUDS OUT OVER THE WATER THROUGH THE NIGHT. THE SAME MIGHT OCCUR FOR COASTAL SECTIONS NORTH OF POINT CONCEPTION. VALLEY SECTIONS SOUTH OF POINT CONCEPTION ARE EXPECTED TO REMAIN VFR FOR THE NEXT 24 HOURS. THE DESERT TAFS HAVE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS. KLAX...FAIR CONFIDENCE IN THE 18Z TAF. THERE IS A 30 PERCENT CHANCE OF MARINE CLOUDS AND IFR CONDITIONS SOMETIME DURING THE NIGHT. KBUR...GOOD CONFIDENCE IN THE 18Z TAF. && .LOX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH (SEE LAXFFALOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...WOFFORD AVIATION...GOMBERG SYNOPSIS...BARTLING WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 6, 6:00 AM PDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED JUL 6 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-071300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS...IN THE ANTELOPE VALLEY AND IN THE CUYAMA VALLEY TODAY. SOME OF THESE THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND FLASH FLOODING. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS...IN THE ANTELOPE VALLEY AND CUYAMA VALLEYS...AND THE INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY THURSDAY AFTERNOON AND EVENING. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:14 PM PDT | Flash Flood Warning | LOX | Los Angeles | 2 hr |
| Jul 5, 7:33 PM PDT | Special Weather Statement | LOX | Ventura | 57 min |
| Jul 6, 3:31 AM PDT | Flash Flood Watch | LOX | Santa Barbara | 17 hr |
| Jul 6, 12:05 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Jul 6, 1:28 PM PDT | Flash Flood Warning | LOX | Ventura | 3 hr |
| Jul 6, 4:56 PM PDT | Special Weather Statement | LOX | 49 min |
Nearby
Flash Flood Warnings in California, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.